Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 137, NWS Kansas City, MO

July 8, 20259 counties in Missouri; Leavenworth County, Wyandotte County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 8, 2025, 2:16 AM CDT for 9 counties in Missouri; Leavenworth County, Wyandotte County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2025, 2:16 AM CDT (07:16 UTC)
Expired
Jul 8, 2025, 3:00 AM CDT
In force
44 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Leavenworth County, KS, Wyandotte County, KS, Buchanan County, MO, Caldwell County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Jackson County, MO, Livingston County, MO, Platte County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1884 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1884 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.7
Supercell composite
8.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:25 AM CDT, 1 hour 51 minutes earlier. Its key messages:

  • Isolated to scattered storms this afternoon, a few of which could be strong gusty winds and locally heavy rainfall.
  • Potential thunderstorm complex moves into the area late tonight into Tuesday morning. Strong, potentially damaging winds, the main hazard with this potential system.
  • Multiple chances for showers and storms this week. Though uncertainty in timing and location is very high.
Area forecast discussion, Jul 8, 12:25 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1225 AM CDT Tue Jul 8 2025

...Updated 06z Aviation...

.KEY MESSAGES...

- Isolated to scattered storms this afternoon, a few of which could
  be strong gusty winds and locally heavy rainfall.

- Potential thunderstorm complex moves into the area late
  tonight into Tuesday morning. Strong, potentially damaging
  winds, the main hazard with this potential system.

- Multiple chances for showers and storms this week. Though
  uncertainty in timing and location is very high.

&&

.DISCUSSION...
Issued at 242 PM CDT Mon Jul 7 2025

Visible satellite imagery shows a CU field converging, likely on a
weak stalled front or residual outflow boundary, from Sedalia and
Clinton, MO, westward to the KC area. Another area, between
Highway 65 and Highway 63, north of the MO River, has developed
some showers and storms. Lastly, there seems to be another weak
area of convergence in the CU field from extreme NE KS through
north central MO. It's likely we'll see isolated to scattered
showers and storms this afternoon and early this evening given
the unstable airmass and boundaries in the area. Weak shear
will limit the potential for anything organized but the more
robust updrafts may lead to some marginally severe wind gusts
and locally heavy rain, given the ample moisture available.

Focus then shifts to the overnight hours into tomorrow morning. A
shortwave trough and its associated surface front will help trigger
convection northwest of the area, in South Dakota to Nebraska.
stronger flow aloft will lead to stronger deep-layer shear so
convection that does develop northwest of the forecast area, will
likely grow into a strong to severe MCS. This system will likely
track to the southeast during the late evening and overnight hours.
It's uncertain how far southeast this complex will survive. At a
minimum, it looks like this system may start dying as it moves into
the area. However, these systems frequently survive much further
southeast and there is guidance that suggest that potential. Given
this potential, likely PoPs seem to be the best route for the
northwestern half of the forecast area with higher chance PoPs
tomorrow morning for the southeastern half. If this system maintains
its intensity into the forecast area from Nebraska, damaging wind
gusts and heavy rainfall are the most likely hazards.

This system adds a fair amount of uncertainty to the forecast for
Tuesday, which, with yesterday's forecast, looked like it had better
potential for severe convection in the afternoon. However, if the
forecast MCS moves through, that will likely limit future convection
during the afternoon as the airmass will need to recover. I've seen
this recovery occur very quickly before but what seems more
likely is that afternoon convection develops south and east of
the area. But again, this is highly dependent on how the MCS
evolves tomorrow.

Wednesday and Thursday look relatively quiet regarding precipitation
potential. Ensemble guidance shows low probabilities of QPF over
0.01" both days. So while a shower or two can't be ruled out each
afternoon, it looks the majority of the area will stay dry. The next
decent chance for precipitation continues to look like Friday
and Friday night. Models show several upper-level shortwaves
moving through the flow across the Northern Plains and Upper
Midwest. Strong moisture transport will occur ahead of the cold
front associated with this wave with precipitation becoming more
likely late in the day but especially overnight. Ensemble
guidance continues to show chance PoPs in the southern portion
of the forecast area Saturday. But similar to the tonight-
Tuesday time frame, how this system evolves will have a very
large influence on the following day.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1219 AM CDT Tue Jul 8 2025

Watching organized thunderstorm complex move southeast out of
Nebraska. Although decaying, heavier shower activity is
expected. Heavier shower activity should reach STJ between 0630z
and 0700z. Will continue to monitor lightning trends to
determine if thunder reaches STJ. Less confidence in westward
extent of the complex, therefore a bit more uncertain with the
KC metro terminals. Timing out the line, if it holds together,
will arrive at MCI between 07z and 08z, and then IXD about an
hour later. For now, will place TSRA in a PROB30 group for the
KC metro terminals. Weaker shower activity may develop behind
that between 11-13z. Heavier precipitation expected across
Central Missouri through the morning hours. Redevelopment of
storms over Central Missouri may be possible on Tuesday
afternoon, but will need to watch how current activity modifies
the environment. If the environment remains too stable, better
precipitation chances may push more into southern and
southeastern Missouri for Tuesday afternoon. Expecting mostly
VFR conditions, though brief MVFR ceilings are possible. If a
downpour occurs at the terminals, may see a few minutes of IFR
visibility. Wind gusts with decaying showers may reach between
25-35kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...CDB
AVIATION...Krull
Hazardous weather outlook, Jul 7, 5:06 AM CDT, 21 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CDT Mon Jul 07 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081006-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CDT Mon Jul 07 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.KEY MESSAGES...

- Storms Possible Monday Afternoon; Low Confidence In Evolution

- Strong Thunderstorm Complex Over Nebraska May Move Across The
  Area Late Monday Night; Showers Likely, Severe Threat Uncertain

- Additional Shower/Storms Much of This Week; Tuesday Activity and
  Strength Heavily Dependent on Monday Night Activity

In the hours before

Special weather statement, Jul 8, 12:43 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1243 AM CDT Tue Jul 8 2025

KSZ025-102-MOZ001>005-011>014-020>022-028-080630-
Doniphan KS-Atchison KS-Buchanan MO-Gentry MO-Nodaway MO-Harrison MO-
Andrew MO-Platte MO-Atchison MO-Clinton MO-Daviess MO-De Kalb MO-
Worth MO-Holt MO-Caldwell MO-
1243 AM CDT Tue Jul 8 2025

...STRONG THUNDERSTORMS WILL IMPACT ATCHISON...DONIPHAN...BUCHANAN...
SOUTHWESTERN HARRISON...NODAWAY...HOLT...ANDREW...SOUTHWESTERN
WORTH...NORTHWESTERN DAVIESS...NORTHWESTERN CLINTON...GENTRY...
SOUTHEASTERN ATCHISON...NORTHWESTERN CALDWELL...NORTHERN PLATTE AND
DEKALB COUNTIES THROUGH 130 AM CDT...

At 1243 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Salem to near White Cloud to near
Athelstan. Movement was southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St. Joseph, Maryville, Atchison, Cameron, Savannah, Plattsburg,
Albany, Gower, Wathena, Elwood, Stanberry, Mound City, Maysville,
Highland, Troy, Country Club Villa, Country Club, King City, Oregon,
and Stewartsville.

This includes the following highways...
 Interstate 35 in Missouri between mile markers 54 and 82.
 Interstate 29 between mile markers 25 and 95.
 Interstate 229 between mile markers 0 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4039 9460 4039 9427 4035 9421 4014 9421
      4013 9390 4007 9381 3945 9461 3942 9557
      3965 9556 3965 9534 4000 9534 4000 9531
      4004 9542 4012 9539 4018 9547 4058 9484
      4057 9470
TIME...MOT...LOC 0543Z 313DEG 40KT 4003 9568 4000 9525 4052 9458

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BT
Special weather statement, Jul 8, 1:19 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
119 AM CDT Tue Jul 8 2025

KSZ102-MOZ003-005-006-015-080700-
Doniphan KS-Grundy MO-Mercer MO-Worth MO-Harrison MO-
119 AM CDT Tue Jul 8 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN DONIPHAN...NORTHWESTERN
BUCHANAN...WORTH...NORTHEASTERN DAVIESS...NORTHWESTERN GRUNDY...
SOUTHWESTERN MERCER...NORTHEASTERN GENTRY...HARRISON AND NORTHEASTERN
NODAWAY COUNTIES THROUGH 200 AM CDT...

At 118 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Leon to near Union
Star. Movement was southeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bethany, Princeton, Grant City, Ridgeway, Gilman City, Eagleville,
New Hampton, Cainsville, Spickard, Irena, Athelstan, Sheridan,
Blythedale, Mount Moriah, Brimson, Worth, Allendale, Pleasanton,
Denver, and Modena.

This includes Interstate 35 in Missouri between mile markers 83 and
114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4036 9345 4011 9376 4013 9376 4014 9421
      4038 9422 4039 9460 4057 9463 4058 9367
TIME...MOT...LOC 0618Z 316DEG 43KT 4079 9373 3997 9451

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BT
Special weather statement, Jul 8, 1:32 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
132 AM CDT Tue Jul 8 2025

KSZ025-102-103-MOZ002-004-011>015-020>022-028-080700-
Leavenworth KS-Doniphan KS-Atchison KS-Buchanan MO-Gentry MO-
Nodaway MO-Andrew MO-Platte MO-Grundy MO-Clinton MO-Daviess MO-
De Kalb MO-Holt MO-Caldwell MO-
132 AM CDT Tue Jul 8 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LEAVENWORTH...
ATCHISON...DONIPHAN...BUCHANAN...WEST CENTRAL GRUNDY...SOUTHEASTERN
HARRISON...SOUTHEASTERN NODAWAY...SOUTHEASTERN HOLT...ANDREW...
SOUTHEASTERN WORTH...NORTHWESTERN DAVIESS...NORTHWESTERN CLINTON...
GENTRY...NORTHWESTERN CALDWELL...NORTHERN PLATTE AND DEKALB COUNTIES
THROUGH 200 AM CDT...

At 132 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Union Star to near Rushville to near
Netawaka. Movement was south at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St. Joseph, Leavenworth, Lansing, Atchison, Cameron, Savannah, Platte
City, Plattsburg, Albany, Weston, Gower, Wathena, Elwood, Stanberry,
Maysville, Highland, Troy, Country Club Villa, Country Club, and King
City.

This includes the following highways...
 Interstate 35 in Missouri between mile markers 55 and 83.
 Interstate 29 between mile markers 19 and 71.
 Interstate 229 between mile markers 0 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3965 9556 3965 9534 3985 9534 4039 9444
      4039 9431 4034 9421 4014 9421 4014 9376
      4012 9373 3920 9497 3917 9518 3942 9518
      3942 9557
TIME...MOT...LOC 0632Z 347DEG 41KT 3996 9453 3963 9504 3958 9569

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BT
Local storm report, Jul 8, 1:40 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
140 AM CDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 AM     Tstm Wnd Gst     Saint Joseph Airport    39.77N 94.92W
07/08/2025  M59 MPH          Buchanan           MO   ASOS

&&

BT
Special weather statement, Jul 8, 1:55 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
155 AM CDT Tue Jul 8 2025

KSZ025-102>105-MOZ012-013-020>022-028-029-037-080730-
Wyandotte KS-Leavenworth KS-Johnson KS-Doniphan KS-Atchison KS-
Buchanan MO-Andrew MO-Clay MO-Platte MO-Clinton MO-De Kalb MO-
Jackson MO-Caldwell MO-
155 AM CDT Tue Jul 8 2025

...STRONG THUNDERSTORMS WILL IMPACT LEAVENWORTH...ATCHISON...
WYANDOTTE...SOUTH CENTRAL DONIPHAN...NORTHERN JOHNSON...BUCHANAN...
SOUTHEASTERN ANDREW...NORTHWESTERN JACKSON...CLAY...CLINTON...WESTERN
RAY...SOUTHWESTERN CALDWELL...PLATTE AND SOUTHWESTERN DEKALB COUNTIES
THROUGH 230 AM CDT...

At 155 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Stewartsville to near Dearborn to Denison.
Movement was southeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, St. Joseph,
Shawnee, Lenexa, Leavenworth, Leawood, Raytown, Liberty, Gladstone,
Prairie Village, Lansing, Excelsior Springs, Atchison, Merriam,
Mission, Smithville, and Kearney.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 14.
 Interstate 70 in Kansas between mile markers 410 and 423.
 Interstate 35 in Missouri between mile markers 0 and 43.
 Interstate 35 in Kansas between mile markers 223 and 235.
 Interstate 29 between mile markers 0 and 48.
 Interstate 635 between mile markers 0 and 12.
 Interstate 435 between mile markers 1 and 69.
 Interstate 229 between mile markers 0 and 4.
 Kansas Turnpike between mile markers 206 and 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3960 9556 3970 9492 3993 9455 3953 9419
      3949 9421 3921 9421 3921 9418 3897 9447
      3891 9506 3899 9507 3898 9509 3896 9508
      3898 9516 3896 9517 3897 9519 3942 9518
      3942 9557
TIME...MOT...LOC 0655Z 334DEG 39KT 3976 9447 3950 9479 3942 9564

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

BT
Special weather statement, Jul 8, 1:57 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
157 AM CDT Tue Jul 8 2025

MOZ004>007-012>016-021>023-080745-
Grundy MO-Putnam MO-Mercer MO-Clinton MO-Daviess MO-De Kalb MO-
Livingston MO-Gentry MO-Sullivan MO-Harrison MO-Caldwell MO-
Andrew MO-
157 AM CDT Tue Jul 8 2025

...STRONG THUNDERSTORMS WILL IMPACT GRUNDY...MERCER...NORTHWESTERN
SULLIVAN...SOUTHERN HARRISON...SOUTHEASTERN ANDREW...NORTHWESTERN
LIVINGSTON...DAVIESS...NORTHEASTERN CLINTON...PUTNAM...SOUTHEASTERN
GENTRY...NORTHWESTERN RAY...CALDWELL AND DEKALB COUNTIES THROUGH 245
AM CDT...

At 157 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mercer to near Maysville. Movement was
southeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cameron, Trenton, Bethany, Unionville, Hamilton, Gallatin, Maysville,
Princeton, Stewartsville, Polo, Jamesport, Ridgeway, Osborn, Gilman
City, Breckenridge, Pattonsburg, Kingston, Mercer, Cainsville, and
Clarksdale.

This includes Interstate 35 in Missouri between mile markers 40 and
95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3952 9405 3953 9420 3949 9422 3988 9461
      4058 9365 4059 9280
TIME...MOT...LOC 0657Z 320DEG 29KT 4048 9356 3985 9443

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

BT

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:19 PM CDTSpecial Weather StatementEAXAtchison, Nodaway41 min
Jul 7, 11:57 PM CDTSpecial Weather StatementEAXAtchison, Holt, Nodaway48 min
Jul 8, 12:34 AM CDTSpecial Weather StatementEAXGentry, Harrison, Worth41 min
Jul 8, 12:43 AM CDTSpecial Weather StatementEAXAndrew, Buchanan, Daviess, DeKalb, Gentry, Holt and 1 more47 min
Jul 8, 1:19 AM CDTSpecial Weather StatementEAXHarrison, Mercer, Worth41 min
Jul 8, 1:32 AM CDTSpecial Weather StatementEAXAndrew, Buchanan, Daviess, DeKalb, Gentry, Platte28 min
Jul 8, 1:55 AM CDTSpecial Weather StatementEAXBuchanan, Clay, Clinton, Platte35 min
Jul 8, 1:57 AM CDTSpecial Weather StatementEAXCaldwell, Daviess, DeKalb, Grundy, Mercer, Putnam48 min
Jul 8, 2:50 AM CDTSpecial Weather StatementEAXLivingston, Putnam, Schuyler, Sullivan25 min
Jul 8, 2:53 AM CDTSpecial Weather StatementEAXCaldwell, Clay, Jackson, Ray37 min
Jul 8, 3:18 AM CDTSpecial Weather StatementEAXCarroll, Linn, Livingston, Schuyler, Sullivan42 min
Jul 8, 3:21 AM CDTSpecial Weather StatementEAXJackson, Lafayette, Ray39 min
Jul 8, 4:04 AM CDTSpecial Weather StatementEAXCarroll, Cass, Jackson, Johnson, Lafayette, Saline56 min
Jul 8, 4:09 AM CDTSpecial Weather StatementEAXAdair, Chariton, Linn, Macon66 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.